Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 29, 2019, 3:48 AM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Nov 29, 2019, 9:00 AM CST. It was in force for 33 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 29, 2019, 3:48 AM CST (09:48 UTC)
- In effect from
- Nov 29, 2019, 9:00 AM CST
- Expired
- Nov 30, 2019, 6:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 2:53 PM CST | NON-TSTM WND GST 67 | Pine Springs, TX | |
| Nov 30, 3:51 PM CST | NON-TSTM WND GST 69 | Pine Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS74 KMAF 290948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 348 AM CST Fri Nov 29 2019 NMZ027-TXZ270-271-292300- /O.UPG.KMAF.HW.A.0034.191129T1500Z-191201T0000Z/ /O.NEW.KMAF.HW.W.0040.191129T1500Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 248 AM MST Fri Nov 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST SATURDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 5 PM MST Saturday. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-292300- /O.UPG.KMAF.HW.A.0034.191129T1500Z-191130T0000Z/ /O.NEW.KMAF.HW.W.0040.191129T1500Z-191130T0000Z/ Davis Mountains- Including the city of Fort Davis 348 AM CST Fri Nov 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high wind can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-276-278-279-292300- /O.NEW.KMAF.WI.Y.0023.191129T1500Z-191130T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills- Central Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, and Marathon 348 AM CST Fri Nov 29 2019 /248 AM MST Fri Nov 29 2019/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau and Davis Mountains Foothills, and Eastern Culberson and Central Brewster Counties. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
6 follow-up statements
498 WWUS74 KMAF 291335 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 735 AM CST Fri Nov 29 2019 NMZ027-TXZ270-271-300145- /O.CON.KMAF.HW.W.0040.191129T1500Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 635 AM MST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 5 PM MST Saturday. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-300000- /O.CON.KMAF.HW.W.0040.191129T1500Z-191130T0000Z/ Davis Mountains- Including the city of Fort Davis 735 AM CST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high wind can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ045>048-050>053-060>063-291700- /O.NEW.KMAF.FG.Y.0007.191129T1335Z-191129T1700Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector- Midland-Glasscock- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, and Garden City 735 AM CST Fri Nov 29 2019 /635 AM MST Fri Nov 29 2019/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Lea County in southeast New Mexico and most of the Permian Basin. * WHEN...Until 11 AM CST /10 AM MST/ this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NMZ028-TXZ272-273-276-278-279-300000- /O.CON.KMAF.WI.Y.0023.191129T1500Z-191130T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills- Central Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, and Marathon 735 AM CST Fri Nov 29 2019 /635 AM MST Fri Nov 29 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau and Davis Mountains Foothills, and Eastern Culberson and Central Brewster Counties. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
820 WWUS74 KMAF 291709 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1109 AM CST Fri Nov 29 2019 NMZ029-033-034-TXZ045>048-050>053-060>063-291815- /O.EXP.KMAF.FG.Y.0007.000000T0000Z-191129T1700Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector- Midland-Glasscock- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, and Garden City 1109 AM CST Fri Nov 29 2019 /1009 AM MST Fri Nov 29 2019/ ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have improved and fog will continue to dissipate throughout the area. Therefore, the Dense Fog Advisory will be allowed to expire. $$ NMZ027-TXZ270-271-300515- /O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1009 AM MST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 5 PM MST Saturday. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-300000- /O.CON.KMAF.HW.W.0040.000000T0000Z-191130T0000Z/ Davis Mountains- Including the city of Fort Davis 1109 AM CST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high wind can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-276-278-279-300000- /O.CON.KMAF.WI.Y.0023.000000T0000Z-191130T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills- Central Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, and Marathon 1109 AM CST Fri Nov 29 2019 /1009 AM MST Fri Nov 29 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau and Davis Mountains Foothills, and Eastern Culberson and Central Brewster Counties. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
474 WWUS74 KMAF 292021 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 221 PM CST Fri Nov 29 2019 NMZ027-TXZ270-271-301100- /O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 121 PM MST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Continuing until 5 PM MST Saturday. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-300000- /O.CON.KMAF.HW.W.0040.000000T0000Z-191130T0000Z/ Davis Mountains- Including the city of Fort Davis 221 PM CST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...Continuing until 6 PM CST this evening. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high wind can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-276-278-279-300000- /O.CON.KMAF.WI.Y.0023.000000T0000Z-191130T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills- Central Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, and Marathon 221 PM CST Fri Nov 29 2019 /121 PM MST Fri Nov 29 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau and Davis Mountains Foothills, and Eastern Culberson and Central Brewster Counties. * WHEN...Continuing until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
866 WWUS74 KMAF 300018 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 618 PM CST Fri Nov 29 2019 TXZ277-300130- /O.EXP.KMAF.HW.W.0040.000000T0000Z-191130T0000Z/ Davis Mountains- Including the city of Fort Davis 618 PM CST Fri Nov 29 2019 ...HIGH WIND WARNING HAS EXPIRED... Strong winds have diminished over the Davis Mountains. However, wind gusts to near 40 mph will be possible this evening, resulting in the potential for control issues for big rigs and other high- profile vehicles. $$ NMZ028-TXZ272-273-276-278-279-300130- /O.EXP.KMAF.WI.Y.0023.000000T0000Z-191130T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Marfa Plateau-Davis Mountains Foothills- Central Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, and Marathon 618 PM CST Fri Nov 29 2019 /518 PM MST Fri Nov 29 2019/ ...WIND ADVISORY HAS EXPIRED... Gusty winds have subsided. However, wind gusts to near 30 mph may result in control issues for high-profile vehicles this evening, especially while traveling on north-south roadways. $$ NMZ027-TXZ270-271-301200- /O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 518 PM MST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Continuing until 5 PM MST Saturday. * IMPACTS...High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
472 WWUS74 KMAF 300945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CST Sat Nov 30 2019 NMZ027-TXZ270-271-010000- /O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MST Sat Nov 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 40 to 55 mph with gusts up to 75 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
117 WWUS74 KMAF 302007 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 207 PM CST Sat Nov 30 2019 NMZ027-TXZ270-271-010000- /O.CON.KMAF.HW.W.0040.000000T0000Z-191201T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 107 PM MST Sat Nov 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 40 to 55 mph with gusts up to 70 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Extreme turbulence in the vicinity of the mountains will result in extremely hazardous flight conditions. * PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 29, 3:34 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 29, 3:34 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
334 AM CST Fri Nov 29 2019
.DISCUSSION...
Starting off the morning between an upper ridge extending up from
the gulf and a strong upper low over CA. A trough associated with
this low extends south to Mexico. This low will wobble east with
the trough swinging up across AZ and NM today crossing the Rockies
tonight. As this low moves across the plains Saturday it will set up
near zonal flow for the region with brief ridging over the West on
Sunday. High pressure continues for the first part of the week with
mild wx expected. On Wednesday the next upper low will move ashore
CA and quickly move east reaching the southern plains by Thursday.
High pressure will return behind it.
Moist conditions from recent rain and easterly upslope flow has
resulted in overnight fog... visibilities cratered by midnight with a
number of locations around the Western and Central Permian Basin
going down to a 1/4 mile but most of these have come up. At this
time not planning on going with a dense fog advisory but if
conditions worsen one could be necessary. As the upper trough
approaches expect wind speeds to pick up today across the mountains
and adjacent plains. Will upgrade the High Wind Watch for the
Guadalupes and Davis Mtns today to a warning and issue a Wind
Advisory for the surrounding plains. The Davis Mtns warning falls
off at 00z tonight but the warning for the Guadalupes continues
through Saturday as may see multiple periods of high wind there.
East of the mountains expect the wind to become southerly later
today then swing around to the west tonight. A Pacific front will
blow through early Saturday. Sunday will see a light north wind/weak
frontal boundary move through early with the wind becoming light and
variable later in the day. Do have extensive cloud cover this
morning and while much of this will hang around during the day
expecting much warmer conditions today in the 60s and 70s. Temps
Saturday should be near normal and a bit cooler on Sunday. Looking
ahead for the coming week mild conditions are expected with near to
above normal temperatures.
The best chance for any additional rain looks to be today ahead of
the upper trough... there is a chance of showers with a few storms
over the east with a slight chance of showers over SE NM. Other
than that looking dry till late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 45 63 35 / 30 10 0 0
Carlsbad 64 40 57 31 / 10 0 0 0
Dryden 72 52 71 43 / 10 0 0 0
Fort Stockton 77 46 64 38 / 10 0 0 0
Guadalupe Pass 62 32 49 31 / 10 10 0 0
Hobbs 65 38 55 30 / 10 0 0 0
Marfa 74 37 57 25 / 0 0 0 0
Midland Intl Airport 70 45 63 35 / 20 0 0 0
Odessa 70 45 63 35 / 20 0 0 0
Wink 74 43 63 32 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 8 AM this morning to 5 PM MST this afternoon
for Eddy County Plains.
High Wind Warning from 8 AM this morning to 5 PM MST Saturday
for Guadalupe Mountains of Eddy County.
TX...Wind Advisory from 9 AM this morning to 6 PM CST this evening
for Central Brewster County-Davis Mountains Foothills-
Eastern Culberson County-Marfa Plateau-Van Horn and Highway
54 Corridor.
High Wind Warning from 8 AM this morning to 5 PM MST Saturday
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Warning from 9 AM this morning to 6 PM CST this
evening for Davis Mountains.
&&
87/72Hazardous weather outlook, Nov 29, 3:20 AM CST, 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 320 AM CST Fri Nov 29 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-300930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 320 AM CST Fri Nov 29 2019 /220 AM MST Fri Nov 29 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Areas of fog will be present across the Permian Basin, southeast New Mexico and the Pecos River valley this morning. High Wind Warning in effect for the Guadalupe, Delaware, and Davis mountains through the afternoon. Wind advisory across northern Brewster, remainder of Jeff Davis counties in Texas, and Eddy county in New Mexico through the afternoon as well. Slight chance of thunderstorms for the northeast Permian Basin and Lower Trans Pecos. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High Wind Warning for Guadalupe mountains through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:48 AM CST | Wind Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 14 hr |
| Nov 29, 7:35 AM CST | Dense Fog Advisory | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 6 more | 3 hr |
Nearby
High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.